What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 24, 10:07 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 10:07 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1107 PM EDT Sun Jun 24 2018
.SYNOPSIS...
A cold front will move across the region overnight and will be
accompanied by scattered showers and a thunderstorm or two.
Another disturbance will result in a continued risk of a shower
or isolated t-storm across eastern MA and RI on Monday. High
pressure and seasonably warm conditions follow for Tuesday and
Wednesday, then a weak front will bring a chance of showers and
t-storms for Thursday. There is a signal for a prolonged heat
wave next weekend into early next week with the potential for
dangerous heat and humidity.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1040 PM Update...
A line of showers and scattered thunderstorms moving slowly SE
along the S coasts of Mass and RI as seen on latest KBOX and NE
regional 88D radar imagery. The islands will see the brunt of
the thunderstorms, with some locally heavy downpours as well as
C/G lightning. The line of thunderstorms should weaken as it
moves over the cooler ocean waters after about 04Z or so.
Noting a second line of showers lies across the NH/Mass border,
extending SE across southern Franklin and northern Hampshire
counties into the Berkshires at 0240Z. This appears to be
associated with the approaching cold front moving SE, especially
on its western extent. May also see a few brief, heavy
downpours with this front, though the instability has pushed SE
with the leading area of precip along the S coast.
Areas of dense fog also continue along the S coast and across
the southern coastal waters, with a report of zero visibility
from the Vineyard Ferry during its crossing at 01Z. As the cold
front moves across from 06Z-07Z or so, should see improving
visibility as winds shift to light W-NW bringing the drier air
in.
Dewpoints remain very high, mainly in the mid-upper 60s
regionwide except a bit lower across the Cape and islands with
the onshore wind off the cooler waters. So, expect the areas of
dense fog to linger there as well as across the islands until
the cold front crosses during the early morning hours.
Have updated near term to bring conditions current.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...
Fairly robust mid level trough and shortwave rotates south
across SNE with -22C cold pool at 500 mb. Coldest air aloft and
pocket of higher KI and TT focused across eastern half New Eng
where best chance for a few showers developing and possibly an
isold t-storm as models indicate a few hundred joules of CAPE.
Certainly not a washout, but a few showers will be possible and
given cold air aloft can't rule out some small hail. A mix of
sun and clouds expected with most sunshine in the CT valley.
Temps ranging from upper 60s/70 degrees east coastal MA with NE
flow to upper 70s/near 80 degrees CT valley. A bit breezy with
northerly winds gusting to 20-25 mph at times.
Monday night...
High pres builds into SNE from the west with clearing skies and
diminishing wind. Decent radiational cooling will result in a
chilly night with lows down into the 40s in the colder outlying
areas, except 50s urban centers and milder coastal locations.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Seasonable temperatures through Thu with chance of showers
Wed night/Thu
* Heat wave potential beginning next Friday/weekend
Tuesday...
Surface high pressure passes overhead bringing sunny skies, low
humidity, and highs in the 70s. Mainly clear skies Tuesday night.
However some increase in clouds is possible towards daybreak as the
high moves offshore, and a low pressure system moves into the Great
Lakes Region. Lows mainly in the 50s.
Wednesday...
Our region is in SW flow and eventual increasing moisture as the low
pressure system continues pushing eastward thru the Great Lakes
Region. Mainly dry weather is expected in our area during the day,
with a slight chance of showers late across far western MA. Highs
once again in the 70s.
Wednesday night and Thursday...
Low pressure center tracks into southern Quebec, while associated
cold front tracks towards and thru southern New England. Showers and
scattered thunderstorms expected over the course of Wed night into
Thu. Moisture-rich airmass ahead of the front with surface dewpoints
climbing into the 60s and possibly low 70s, so locally heavy
downpours are possible. Cold front should push east of the region
Thu night.
Friday thru Sunday...
Cold front moves offshore but increasing heat and humidity not far
behind it, as models show a mid level ridge building into our
region. Ensembles continue to indicate well above normal
temperatures at 925 mb and 850 mb. This should mean well above
normal temperatures at the surface as well, except for perhaps the
Cape and islands where SW flow off the water will keep temperatures
lower. The heat and humidity may persist into early in the following
week. Heat Advisories will likely be needed, especially by Saturday.
Also of note, in CPC's Risk of Hazardous Temperatures outlook
(Experimental), southern New England is highlighted as having a
moderate (40%) risk of excessive heat during 6/30 thru 7/3. For this
CPC outlook, excessive heat is considered to include max temps of 95-
100 deg F with a max heat index of 105 deg F or greater.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...
Overnight...Moderate confidence.
Mainly MVFR-IFR CIGS with mainly VFR VSBYS except briefly
lowering to MVFR in heavy showers across most areas. Will see
improving conditions as the cold front passes, with winds
shifting to light W-NW. Along the S coast, Cape Cod and the
islands, expect mainly LIFR in areas of dense fog. Showers and
sct TSTMs will move across through 05Z or so, then a brief break
before another line of showers moves across during the early
morning hours. LIFR will continue until the cold front passes
around 09Z or so. Winds will shift to W-NW overnight as cold
front swings around 11Z-12Z.
Monday...High confidence.
Mainly VFR. BKN cigs across eastern half New Eng where a few
showers possible. IFR along the Cape and Islands gradually
improves to VFR during the afternoon. Northerly wind gusts to 20
kt, and up to 25 kt Cape/Islands.
Monday night...High confidence. VFR. Light winds.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Tuesday through Friday/...Moderate confidence.
Tuesday through Tuesday Night: VFR.
Wednesday: Mainly VFR, with local MVFR possible. Breezy.
Wednesday Night: Mainly MVFR, with areas VFR possible. Breezy.
Slight chance SHRA, slight chance TSRA.
Thursday: MVFR. Breezy. Chance SHRA, slight chance TSRA.
Thursday Night: Mainly MVFR, with areas VFR possible. Breezy.
Chance SHRA, slight chance TSRA.
Friday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...High confidence.
Light SW winds tonight becoming NW late. Increasing northerly
winds Mon with a few gusts to 25 kt possible across eastern
waters where seas may approach 5 ft. SCA may eventually be
needed here. Diminishing wind/seas Mon night as high pres builds
into the region.
Poor vsbys tonight in developing fog south coastal waters.
Scattered showers and possibly an isold t-storm this evening.
Outlook /Tuesday through Friday/...
Tuesday through Wednesday: Winds less than 25 kt.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Chance of rain showers.
Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of rain showers,
slight chance of thunderstorms.
Thursday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers, slight chance of thunderstorms.
Friday: Winds less than 25 kt. Local rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.
&&
SYNOPSIS...KJC/NMB
NEAR TERM...EVT/NMB
SHORT TERM...KJC
LONG TERM...NMB
AVIATION...EVT/NMB
MARINE...KJC/EVT/NMB
Hazardous weather outlook, Jun 24, 6:19 PM EST, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
719 PM EDT Sun Jun 24 2018
CTZ002>004-MAZ002>024-026-RIZ001>008-252330-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
719 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance that Heat Advisory or Excessive Heat Warning
criteria may be reached during next weekend.
..SPOTTER INFORMATION STATEMENT......
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-252330-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
719 PM EDT Sun Jun 24 2018
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
..SPOTTER INFORMATION STATEMENT......
Spotter activation is not expected at this time.
For the latest updates, please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jun 24, 9:59 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1059 PM EDT SUN JUN 24 2018
MAZ024-250330-
Nantucket MA-
1059 PM EDT SUN JUN 24 2018
...STRONG THUNDERSTORMS DEVELOPING...
At 1058 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Edgartown, moving east at 40 mph.
Pea size hail may accompany this storm.
Locations impacted include...
Nantucket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4124 6996 4123 7013 4127 7026 4133 7033
4135 7031 4130 7022 4130 7011 4134 7005
4140 7006 4140 7005 4128 6994
TIME...MOT...LOC 0258Z 263DEG 37KT 4134 7035
BelkSpecial weather statement, Jun 24, 11:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1236 AM EDT MON JUN 25 2018
MAZ004-005-012>015-026-250515-
Northwest Middlesex County MA-Southern Worcester MA-Suffolk MA-
Western Norfolk MA-Central Middlesex County MA-Northern Worcester MA-
Southeast Middlesex MA-
1236 AM EDT MON JUN 25 2018
...STRONG THUNDERSTORMS DEVELOPING...
At 1235 AM EDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Marlborough, moving east at 20 mph.
Winds in excess of 30 mph and locally heavy rainfall will accompany
this storm.
Locations impacted include...
Boston, Cambridge, Newton, Somerville, Framingham, Waltham,
Brookline, Medford, Arlington, Billerica, Marlborough, Woburn,
Chelmsford, Natick, Watertown, Lexington, Needham, Wellesley,
Wakefield and Reading.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4253 7107 4223 7114 4236 7170 4259 7166
TIME...MOT...LOC 0435Z 281DEG 16KT 4244 7159
Belk
Special weather statement, Jun 24, 11:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1258 AM EDT MON JUN 25 2018
MAZ005-007-013>016-250545-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-
Southeast Middlesex MA-
1258 AM EDT MON JUN 25 2018
...STRONG THUNDERSTORMS DEVELOPING...
At 1258 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sudbury, or 7 miles west of Waltham, moving east at 25 mph.
Winds in excess of 30 mph and locally heavy rainfall will accompany
this storm.
Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Framingham,
Waltham, Malden, Brookline, Medford, Weymouth, Revere, Peabody,
Arlington, Everett, Salem, Billerica, Marlborough and Woburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4251 7088 4245 7090 4244 7091 4243 7090
4241 7090 4242 7095 4236 7094 4235 7092
4222 7095 4234 7151 4255 7147
TIME...MOT...LOC 0458Z 280DEG 20KT 4242 7139
BelkNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754859, 755926, 754860, 754872, 754863, 754864, 754874, 754868, 755927, 755930, 755931, 754870, 755933.